Reducing carbimazole - aide effects ? Do I increase again as feel awful

Hi if anyone can help please! Feeling pretty awful as a year ago was in thyroid crisis and diagnosed myself prior to seeing GP and proved hyperthyroidism. Luckily stabilised quickly on high dose of carbimazole and under endocrinologist who suggests it is Graves Disease. I have gradually been reducing carbimazole and felt ok although tired. However 2 weeks ago reduces again to 5mgs lowest level if carbimazole from 10mgs and feel anxious agitated exhausted irrational tearful shaky etc. I am not feeling like I was when jn crisis as then also had palpitations tachycardia and worse shakes. Do I return to the 10mgs dose or go with it a bit longer on the 5mgs. Feeling pretty worried about it all especially with xmas coming and want to feel ok again. Am waiting for T3 T4 and TSH blood results. Has anyone out there felt like this?

5 Replies

  • Think yu might need your blood results to know for sure.

    When my Graves was being treated (by block and replace so it was different to how you're doing it) I used to get hyper symptoms when I was under and needed my Levo increased. First time I got them I thought I must be going hyper again although I couldn't see how but some on here suggested I might be underactve which was spot on. I was given more Levo which got rid of the hyper symptoms.

    It sounds as if you are deciding your own dose of carb so why don't you increase it a bit until you get your results back. You could go back to 10 if you felt well on that or try alternating between 5 and 10.

    I think (but only from my own experience - no professional knowledge ) though that you really need to see what your blood results say to know for sure. Graves is such a pain sent it!

  • Thanks for that and think you are right about waiting for results. It is just so annoying when I was feeling ok with reducing the carbimaxand now this hiccup with getting to the lowest dose. Maybe was pushing it too much to get to the 5mgs. Had been on 10mgs for about 4 months though. Thanks again.

  • I'm in remission now but I felt bad every time they dropped the dose and it took about 3 weeks to settle and when I eventually

    Came off all together I felt terrible for 6 weeks my doctor did do blood tests to check I haven't gone hyper again but so far they are all ok I been off carb for 6 months now and I wish I could say I feel perfect it seems to futuate from week to week

    Best of luck

  • Thanks for that. Glad you came off carbimazole ok but how long were you on it for? Good health to you and I just hope hives stabilise soon.

  • Hi Sally 21


    I was on carbs for about 13 months started at 40 then went to 20 then 10 then 5

    Now have bloods every 4 mths

You may also like...